Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Chemical burn on face from oxi magic, swollen eyelid. Taking ibuprofen. Suggest remedy

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I have a chemical burn on my face from Oxi Magic (cleaning powder for washing clothes). I few sprinkles got in my eye and so I washed it out for several minutes. I didn't think I got it anywhere else, but now, 4 days later, I have welts and burns with blisters on my face that are very painful. Also this morning, my eye that I washed out, has a slightly swollen eyelid. I have used ibuprofen and cold water compresses but it is still painful.
Posted Wed, 1 May 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 1 hour later
Hi B,
Thanks for writing in.
You have suffered chemical burn with irritant reaction of skin.
You will need a course of oral antibiotics for 5-7 days.
Also a topical steroid cream like hydrocortisone 1% cream along with topical antibiotic like fusidic acid would help a lot.
Continue Ibuprofen for few more days.
A visit to dermatologist/general physician would be helpful for assesing the condition and allowing prescription medicine to be started.
If you can upload the photo of the affetced area ,it would allow to provide more specific advise.Photos can be uploaded by using UPLOAD YOUR REPORTS section on right side of this box.
Hope this helps.
I will be available for follow up.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor